MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. REDIGUARD IAB: 9FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. REDIGUARD IAB: 9FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000261
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the intra-aortic balloon (iab) was inserted into the patient in the cath lab for hemodynamically unstable stemi, preop.Open heart surgery (ohs) was performed on the patient and returned to operating room (or).When the patient was returned to the unit and the iab placement was noted as low on cxr.The dr.Repositioned the iab at bedside and alarms occurred and blood was noted.As a result, the iab was successfully removed at bedside without incident.The patient remained stable post removal, another other iab was inserted, therapy was discontinued.There was no report of patient complications, serious injury or death.
 
Additional Manufacturer Narrative
Qn #(b)(4).Teleflex received the device for investigation.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, the iabc central lumen was noted broken near the proximal end of the bladder, which caused blood to enter the helium pathway.Additionally, there was more damage found near the location of the central lumen break; however, the cause of the damage could not be determined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risk.This will be monitored for any developing trends.Corrected data: correction, no other iab was inserted into the patient.Therapy was discontinued.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 9FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11757305
Report Number3010532612-2021-00126
Device Sequence Number14334403
Product Code DSP
UDI-Device Identifier00801902010803
UDI-Public00801902010803
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K010330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberIPN000261
Device Catalogue NumberIAB-R950-U
Device Lot Number18F19H0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1